• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Article from the CCFC regarding vitamin D

Not sure how it was administered....I found out that...


Consequences of Vitamin D Toxicity
Adults and children over the age of 9 can take as much as 4,000 IU of vitamin D per day before they reach the tolerable upper intake level, according to Office of Dietary Supplements. Amounts greater than this may cause toxicity, and you may experience symptoms such as nausea, vomiting, constipation or weight loss. Taking too much vitamin D over a longer period of time may lead to an excess of calcium in your blood, which can make you disoriented, affect your heart rhythm and even lead to the development of kidney stones.

But also found this....


Risk Factors for Vitamin D Deficiency
Chronic liver disease isn't the only risk factor for vitamin D deficiency. If you don't eat fortified foods or get outside into the sunshine very often, you may not be getting enough vitamin D. People with conditions such as Crohn's disease that make it hard for them to absorb nutrients may be ingesting enough vitamin D, but they often can't utilize it efficiently. Obesity, dark skin and chronic kidney failure are other risk factors. Older adults should get at least 800 IU of vitamin D daily. They need this extra amount, because they can't absorb calcium efficiently, making it more likely that they will end up with osteoporosis.


Consequences of Vitamin D Deficiency
Even mild vitamin D deficiency can cause your bones to become brittle or soft; you may also experience muscle pain and weakness. If your vitamin D deficiency progresses over a period of time, the amount of calcium in your blood is affected and you might have numbness or neuromuscular pain, muscle cramps, spasms in your throat muscles or seizures. Talk to your health care provider if you experience any of these symptoms, because you might need a higher dose vitamin D supplement.


Read more: http://www.livestrong.com/article/5...-of-vitamin-d-affect-the-liver/#ixzz222nR8YjT

So it may be a good idea to get your levels checked and discuss the CCFC article about taking 10,000 IU/day with your doc.
 
Top